Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Had panic attack and increased heartbeat after smoking marijuana. Feeling light headed and anxious. Effect of smoke?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Hi, 18 days ago i smoked some marijuana for the 6th time in my life. I took the whole joint very quickly and XXXXXXX in (5minutes). In no time i started having a panic attack and my heart was beating rapidly, the floor started turning and i felt i was dying, i guess my pressure went extremely low. Now and after 18 days i cant concentrate at work right i feel light headed i have anxiety most of the time, i cant sleep at all, the only time i slept is when i took a pill called stilnox, and i feel kind of depressed. Is this the effect of the smoke and what should i do to get back to normal?

Thank you
Posted Sat, 29 Sep 2012 in Drug Abuse
Answered by Dr. Ram Choudhary 1 hour later
Thanks for writing in to Healthcare Magic!
Before you do anything do one thing take a resolution that you would never have the drugs of abuse including the marijuana.
You have dosed your self heavily and could have died that day itself.
Mrijuana causes drowsy delirious and excited state when one can harm self or others.
It also causes fall in BP and heart rate abnormality of life threatening importance.
The effect of marijuana single joint would not last that long, it can last a whole day but not whole month!
Probably you are an anxious person and you are getting precipitation of anxiety by that experience.
Avoid further exposure at any cost, You can use benzodiazepine drugs in supervision of your physician, the dose and duration your clinician will know.
If you have any further query please let me know I would try to answer it for you.
Wish you a great health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor